Antibiotics are the most frequently prescribed drugs in children and antibiotic-associated diarrhea (AAD) is common in this population. Antibiotic treatment may disturb the resistance against colonization in gastrointestinal flora, resulting in a range of symptoms, most notably, diarrhea. In particular, antibiotics such as penicillins, cephalosporins and clindamycin, act on anaerobes, are most commonly associated with diarrhea. Symptoms range from mild and self-limiting diarrhea to severe, particularly in Clostiridium difficile associated diarrhea. Antibiotic-associated diarrhea is an important reason for non-adherence with antibiotic treatment. Probiotics maintain and restore intestinal microecology by improving microbial balance in the intestinal tract with the antibacterial and immune regulatory effects during or after antibiotic treatment. There is an increasing interest in studies about probiotics, and evidence for the effectiveness of probiotics in preventing or treating AAD is also increasing. Despite heterogeneity in probiotic strain, dose, and duration of use, as well as in study quality, the overall evidence suggests a protective effect of probiotics in preventing AAD. Nevertheless, further studies are needed to determine which probiotics are associated with the greatest efficacy and for which patients receiving which specific antibiotics. There are limited data regarding the effectiveness of probiotics in the prevention of C. difficile infection in children. Probiotics have limited value in the treatment of C. difficile infection in adults, and there are no data in children.